MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® CV2T SARS-COV-2 TOTAL ANTIBODY ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® CV2T SARS-COV-2 TOTAL ANTIBODY ASSAY
Catalog Number RF812 SMN 11417412
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center regarding a positive dimension sars-cov-2 total antibody (cv2t) patient sample result obtained on a dimension exl 200.Siemens healthcare diagnostics headquarters support center (hsc) concluded the evaluation of the event.Hsc has reviewed the instrument data.No product non-conformance was identified.The questioned positive cv2t patient sample result was sent to an alternate laboratory and resulted negative on the alternate methodology.The patient was reported to have had two doses of a covid-19 vaccine.The dimension cv2t assay uses the antigen s1 rbd (spike receptor binding domain) which is the same antigen used in the vaccine.The alternate methodology covid assay was reportedly using a nucleocapsid antigen which is not used in currently available vaccines.When a patient receives the vaccine and produces an immune response to the vaccine, that immune response will produce antibodies to the s1 rbd antigen but not to the nucleocapsid antigens.The dimension cv2t assay performed according to specification and produced a correct result with this patient sample.The dimension cv2t result is not discordant but reflects that the patient received a covid-19 vaccine.The limitations section of the dimension sars-cov-2 (cv2t) flex reagent cartridge instructions for use states: "this assay should not be used to diagnose or exclude acute infection.Results are not intended to be used as the sole basis for patient management decisions.Test results should be interpreted in conjunction with clinical observations, patient history, epidemiological information, and other laboratory findings." although there is no potential for serious injury in this case, an mdr will be reported to the fda as a requirement of the emergency use authorization (eua).
 
Event or Problem Description
The customer considered a positive dimension sars-cov-2 total antibody (cv2t) result on a patient sample on a dimension exl 200 system to be discordant.The patient result was not reported.The same patient sample was sent to an alternate laboratory and processed on a non-siemens methodology.A negative result was obtained and reported.There are no known reports of patient intervention or adverse health consequences due to the discordant dimension cv2t patient result.

Brand Name
DIMENSION
Common Device Name
DIMENSION® CV2T SARS-COV-2 TOTAL ANTIBODY ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11824524
Report Number2517506-2021-00115
Device Sequence Number4443439
Product Code QKO
UDI-Device Identifier00630414605418
UDI-Public00630414605418
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EUA201460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue NumberRF812 SMN 11417412
Device Lot NumberEA1253
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1